Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 3, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Apr 13, 2015, 11:33 AM CDT for Johnson County, Pettis County, Missouri. It took effect at Apr 13, 2015, 12:28 PM CDT. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2015, 11:33 AM CDT (16:33 UTC)
- In effect from
- Apr 13, 2015, 12:28 PM CDT
- Expired
- Apr 15, 2015, 3:07 AM CDT
- In force
- 39 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Johnson County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 64 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackwater River near Valley City (VLYM7). The gauge peaked at 23.51 ft at Apr 13, 2015, 6:00 PM CDT.
- Action stage
- 17 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06907700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
880
WGUS43 KEAX 131633
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1133 AM CDT MON APR 13 2015
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-141633-
/O.NEW.KEAX.FL.W.0003.150413T1728Z-150415T0807Z/
/VLYM7.1.ER.150413T1728Z.150414T0000Z.150414T0807Z.NO/
1133 AM CDT MON APR 13 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Blackwater River at Valley City.
* until late Tuesday night.
* At 11:00 AM Monday the stage was 21.2 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 23.5 feet by this evening. The river will fall below
flood stage by Tuesday morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 21.2 Mon 11 AM 23.5 this evening
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$2 follow-up statements
443
WGUS83 KEAX 140122
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
822 PM CDT MON APR 13 2015
...The Flood Warning continues for the following rivers in
Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson Counties.
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-150122-
/O.EXT.KEAX.FL.W.0002.000000T0000Z-150415T2030Z/
/BLRM7.1.ER.150413T1830Z.150414T1200Z.150414T2030Z.UU/
822 PM CDT MON APR 13 2015
The Flood Warning continues for
The Big Creek at Blairstown.
* until Wednesday afternoon.
* At 8:00 PM Monday the stage was 21.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.7 feet by
Tuesday morning. The river will fall below flood stage Tuesday
afternoon.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 21.5 Mon 08 PM 21.7 Tuesday morning
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
MOC101-159-150122-
/O.EXT.KEAX.FL.W.0003.000000T0000Z-150415T0820Z/
/VLYM7.1.ER.150413T1659Z.150413T2245Z.150414T0820Z.NO/
822 PM CDT MON APR 13 2015
The Flood Warning continues for
The Blackwater River at Valley City.
* until late Tuesday night.
* At 8:00 PM Monday the stage was 23.2 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Tuesday morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 23.2 Mon 08 PM 22.7 early Tuesday morning
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$
MOC053-195-150122-
/O.EXT.KEAX.FL.W.0004.150414T0900Z-150416T1312Z/
/BLVM7.1.ER.150414T0900Z.150414T1800Z.150415T1312Z.NO/
822 PM CDT MON APR 13 2015
The Flood Warning continues for
The Blackwater River near Blue Lick.
* from late tonight to Thursday morning.
* At 7:45 PM Monday the stage was 22.1 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday morning and continue
to rise to near 25.5 feet by early Tuesday afternoon. The river
will fall below flood stage by Wednesday morning.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 22.1 Mon 08 PM 25.5 Tuesday afternoon
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$306
WGUS83 KEAX 140528
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1228 AM CDT TUE APR 14 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
.(***Optional - Describe the hydrometeorological cause of flooding
and future rainfall forecast. This section must be preceded by a
single dot WITH NO SPACE BETWEEN DOT AND FIRST WORD.Remove this
section and leading dot if you do not wish to include this section in
the product.***)
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-140558-
/O.CAN.KEAX.FL.W.0003.000000T0000Z-150415T0820Z/
/VLYM7.1.ER.150413T1659Z.150413T2245Z.150414T0406Z.NO/
1228 AM CDT TUE APR 14 2015
The Flood Warning is cancelled for
The Blackwater River at Valley City.
* At 12:00 AM Tuesday the stage was 21.6 feet.
* Flood stage is 22.0 feet.
* Fell below flood stage at 11:06 PM Monday.
* Forecast...The river will continue to fall to 15.3 feet by
Wednesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 21.6 Tue 12 AM 21.6 after midnight this
morning
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 13, 6:26 AM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Apr 13, 6:26 AM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 626 AM CDT Mon Apr 13 2015 .DISCUSSION... Issued at 328 AM CDT MON APR 13 2015 High pressure will be quick to build in behind this morning's thunderstorm complex with quick clearing of rain and low clouds from north to south, although there could be a rather thick shield of cirrus coming off a closed upper low over the TX high plains. Temperatures will be close to average for mid-April in the mid to upper 60s. Similarly pleasant conditions expected Tuesday. Upper low to the south will gradually phase with a much deeper trough digging into the Rockies by Wednesday. As this occurs there could be enough moisture spreading up this way to produce a few showers across the area Tuesday night and Wednesday. Moisture will be rather limited in the wake of high pressure from earlier this week, so anything that develops during this period should be scattered and light. Deep upper trough to the west will eventually become closed off over the Southern Rockies by the end of the week. Several impulses emanating out of this feature into the Plains could provide a few showers or thunderstorms at any time during the Thursday through Saturday period, before this feature gradually makes its way into the region in a much weakened state by Sunday or Monday. Any showers or storms that do develop through this period are unlikely to be very strong with both instability and shear looking to be on the low side. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning) Issued at 626 AM CDT MON APR 13 2015 Rain will exit the DMO area over the next 2 hours leaving the entire area clear of precipitation for the next 36 hours. N to NNE winds could gust to 20 kt or so this afternoon. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Hawblitzel AVIATION...Hawblitzel
Hazardous weather outlook, Apr 13, 4:52 AM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 452 AM CDT MON APR 13 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 452 AM CDT MON APR 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 9:53 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 59 hr |
| Apr 13, 11:52 AM CDT | River Flood Warning | EAX | Cooper, Saline | 3 days |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.